MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, the following are the potential causes: damage to the charge coupled device (ccd) unit damage or deformation of the connector movable l-range sliding error that occurred in the zoom scope - blurred image occurred within the allowable range the event can be detected/prevented by following the instructions for use: operation manual inspection of the endoscopic system operation manual important information please read before use warnings and cautions during the device evaluation, service found a leak due to a cut and perforation in the rubber (a-rubber) in the bending section.The connecting tube had a perforation and was leaking.The adhesive on the a-rubber in the bending section was cracked.The connecting tube in the insertion section was buckling.The image guide protector had a cut.The control unit was scratched and dirty.Switch button 1 was sticky.The scope cover had a dent.The color ring in the control section was cracked.The up/down knob and scope connector were dirty.The electrical connector had corrosion.The bending angle in the up/down direction did not meet specifications due to wear of the angle wires.Due to clogging of the nozzle, the water removal ability did not meet specifications.Due to the damage to the charge coupled device (ccd) unit, the specified resolving power is not obtained.Per the legal manufacturer, these other device issues identified by service have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported that the subject device was leaking from the insertion tube section.There was no patient or user injury reported.The olympus field service engineer (fse) visited the customer and inspected the subject device, confirming the leak in the bending section of the insertion tube, and also observed wrinkling/buckling on the connecting tube.The device was sent to an olympus service center for further evaluation.During inspection and testing, service found the endoscopic image displayed was blurry.This report is being submitted for the malfunction [blurred image] found during the device evaluation.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16618756
Report Number9610595-2023-05072
Device Sequence Number15280211
Product Code FDS
UDI-Device Identifier04953170202261
UDI-Public04953170202261
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown